Alert archive / Colorado / Frost Advisories in 2020
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 28, 2020, 2:54 PM MDT for 5 counties in Colorado. It took effect at Sep 29, 2020, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 2:54 PM MDT (20:54 UTC)
- In effect from
- Sep 29, 2020, 12:00 AM MDT
- Expired
- Sep 29, 2020, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 122 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS75 KPUB 282054 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Mon Sep 28 2020 COZ089-095>099-290500- /O.NEW.KPUB.FR.Y.0002.200929T0600Z-200929T1400Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 254 PM MDT Mon Sep 28 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
814 WWUS75 KPUB 290251 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 851 PM MDT Mon Sep 28 2020 COZ089-095>099-291100- /O.CON.KPUB.FR.Y.0002.200929T0600Z-200929T1400Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 851 PM MDT Mon Sep 28 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties. * WHEN...From midnight tonight to 8 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
274 WWUS75 KPUB 290943 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 343 AM MDT Tue Sep 29 2020 COZ089-095>099-291400- /O.CON.KPUB.FR.Y.0002.000000T0000Z-200929T1400Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 343 AM MDT Tue Sep 29 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 32 in some areas will result in frost formation. * WHERE...Crowley, Kiowa, Bent, Prowers, and Baca Counties. * WHEN...Through 8 AM this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hodanish
621 WWUS75 KPUB 291340 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 740 AM MDT Tue Sep 29 2020 COZ089-095>099-291445- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-200929T1400Z/ Crowley County-Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 740 AM MDT Tue Sep 29 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... The frost advisory for parts of the southeast plains this morning will expire at 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:53 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 28, 2:53 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 253 PM MDT Mon Sep 28 2020 .SHORT TERM...(This evening through Tuesday) Issued at 250 PM MDT Mon Sep 28 2020 Main Forecast Concerns/Challenges: 1) Below normal low temperatures tonight 2) Frost expected tonight/early Tue AM - Frost Advisory in effect for the eastern plains Forecast Details: 1) Below normal low temps Clearing skies with diminishing winds has been the trend this afternoon though, some gusty northerly winds and scattered mid clouds remain especially across the far eastern plains. Clearing skies and diminishing winds will continue to be the trend this evening into tonight, with another cold night expected across southern CO. This will support the coldest night of the period, as below normal temps are likely. Cold temps in the 20s and 30s across the mountains and mountain valley, though focus will be for locations across the eastern plains where low temps in the 30s and possibly the upper 20s are expected. 2) Frost Advisory in effect for the eastern plains Once again, clear skies with relaxed surface pattern and lighter winds will support a cold night tonight across the eastern plains. This will especially be the case for locations near the CO/KS border, where lowest temps in the low to mid 30s are expected. Some guidance is hinting at some pockets of colder temps in this location, possibly falling to the upper 20s. Confidence is not high on this potential, but confidence is high for the low to mid 30s. With these temps and higher RH , light winds, and clear skies felt there was higher potential for frost. So have issued a Frost Advisory tonight into early Tuesday morning for Crowley, Kiowa, Bent, Prowers, and Baca counties to account for this frost potential as well as the potential for temps approaching or reaching freezing. These locations have also not noted a hard freeze yet this season. Additionally, it is also appearing another axis from Limon south/southwest to around the Pueblo area will see some lower temps in the low to mid 30 degree range. Debated adding Pueblo and Otero to the Advisory but at this time, these temps are appearing to be spotty and for only a short time frame. However, patchy frost may still be possible in these locations. .LONG TERM...(Tuesday night through Monday) Issued at 250 PM MDT Mon Sep 28 2020 Continued dry with no pcpn forecast for the next 7 days as a ridge of high pressure remains over the western third of the US, with a cold front expected to push through Wed morning. Tuesday night through Thursday...Models continue to show a cold front pushing south across the region Wed morning, even though previous runs had a later frontal passage. The earlier solution now calls into question the high temperature forecast for Wed, which currently is the 70s to near 80F for the high valleys, and mid 70s to mid 80s for the plains. This forecast may be a bit on the high side, so take note that following forecasts may start cooling Wed. On Thu, plan on a much cooler day with highs in the 60s to around 70F for most areas. Friday through Monday...Gradual heating and continued dry conditions, as the western high pressure ridge starts to weaken but refuses to leave. Expect highs in the upper 60s to mid 70s for the high valleys, and in the 70s to near 80F for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 250 PM MDT Mon Sep 28 2020 Relatively quiet across the TAF sites, with clear/VFR and dry weather expected this forecast period. Diminishing trend expected with wind speeds through this evening, with lighter speeds expected for the remainder of the forecast. && .PUB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 8 AM MDT Tuesday for COZ089-095>099. && SHORT TERM...RODRIGUEZ LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Sep 28, 11:40 AM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 AM MDT Mon Sep 28 2020 COZ058>089-093>099-291745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 AM MDT Mon Sep 28 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Patchy frost is possible across the far eastern plains tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ
Nearby
Frost Advisories in Colorado, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.